Texas, 2005Damaging Winds in Texas, July 7, 2005
July 7, 2005 · NWS HGX · 6 events in 5 counties and zones
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 7, 11:42 AM CST, 18 minutes earlier.
Area forecast discussion, Jul 7, 11:42 AM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CDT THU JUL 7 2005
.UPDATE...
.AVIATION...SEVERAL CONCERNS THIS AFTERNOON. THINK CIGS WILL STAY
VFR FOR THE MOST PART. ETA DID NOT INITIALIZE WELL SO HAVE LEANED
TOWARD THE GFS...PROBLEM IS THE GFS GENERATES A LARGE MCS OVER THE
NORTHWESTERN ZONES AROUND 06Z. RUC AND TO A LESSER EXTENT THE ETA
LEND SOME SUPPORT TO THE GFS SOLN SO HAVE KEPT A PROB 30 FOR CLL
TAF. WILL KEEP LATE AFT/EVENING TSRA IN THE TAFS FOR IAH/HOU AS
NUMEROUS BOUNDARIES INTERACT. CLOUD COVER HAS LIMITED HEATING AND
THIS MAY LIMIT CONVECTIVE POTENTIAL. OUTFLOW BOUNDARIES WREAKING
HAVOC WITH WINDS BUT HAVE LEANED TOWARD SE WINDS REDEVELOPING. 43
LOOKS LIKE ANOTHER NORTH TEXAS MCS HEADED IN OUR GENERAL DIRECTION
THIS MORNING. EARLY MORNING SURFACE OBSERVATIONS CONTINUE TO SHOW
A VERY MOIST AIR MASS AHEAD OF THE SYSTEM AND VISIBLE IMAGERY
INDICATES PARTLY CLOUDY SKIES. THIS AREA SHOULD HEAT UP QUICKLY
THIS MORNING AND MIX OUT SOME OF THIS LOW LEVEL MOISTURE...AND WE
ARE LIKELY TO SEE INVERTED-V THERMODYNAMIC PROFILES ACROSS THE
INLAND REGIONS. WILL LOWER THE DEWPOINTS SLIGHTLY ACROSS THE
NORTHERN PARTS OF THE AREA TO ACCOUNT FOR MIXING. THIS WILL ALSO
LOWER THE HEAT INDEX VALUES SLIGHTLY TO BELOW ADVISORY CRITERIA.
THE COASTAL COUNTIES MAY HAVE A DIFFICULT TIME HEATING UP TO
ADVISORY CRITERIA DUE TO CLOUDS. HOWEVER...WE WONT GIVE UP ON
THEM JUST YET. WILL LEAVE THE HEAT ADVISORY IN PLACE JUST IN CASE
THE CLOUDS CLEAR OUT ENOUGH. DESPITE THE CLOUDS...THE 15Z
OBSERVATION AT GALVESTON SHOWS A HEAT INDEX OF 98...AND AT BAY
CITY 102.
THE ONLY OTHER CHANGES IN THE ZONES WILL BE TO UP THE POPS TO
CHANCE AREAWIDE AND TO MENTION SEVERE IN ALL BUT THE COASTAL
ZONES. 46
&&
.PREV DISCUSSION... (ISSUED 507 AM CDT THU JUL 7 2005)
DISCUSSION...
CURRENTLY...LARGE CLUSTER OF STORMS SPEWING OUT OF THE MOUTH OF THE
SABINE RIVER. FAIRLY STOUT WINDS COMPARED TO THE LAST FEW NIGHTS
PUMPING MOISTURE INTO THIS SYSTEM. ALSO LEADING TO MID 70 DEWPOINTS
RISING OVER THE COASTAL COUNTIES. REMAINS OF THE STATIONARY FRONT
DRAPED ACROSS THE REGION FROM AROUND WACO TO HUNTSVILLE TO JASPER.
AS THE FLOW WEAKENS A LITTLE IN THE WAKE OF THIS SYSTEMS DEPARTURE
WILL PROBABLY SEE MOISTURE POOL OVER THE AREA (ESPECIALLY NEAR THE
BOUNDARY) WHICH COMBINED WITH THE ABUNDANT INSOLATION SHOULD MAKE
FOR A HOT AND HUMID AFTERNOON. HEAT INDICES OF 103 TO 105 SHOULD
BE COMMON THIS AFTERNOON...THE SOUTHWESTERN 1/2 OF THE AREA COULD
SEE SOME 108 VALUES AND ALONG THE COAST COULD GET A FEW 110 DEGREE
READINGS...AND AFTER YESTERDAYS RECORD TEMPERATURES AND HIGH HEAT
INDICES WILL CONTINUE THE HEAT ADVISORY FOR THE COASTAL COUNTIES
THROUGH 7 PM. WITH MORE MIXING OCCURRING INLAND WILL PROBABLY ONLY
GET THE PEAK HEAT INDICES FOR AN HOUR OR TWO. MODIFIED ETA BUFR
SOUNDINGS SUPPORT STRONG GUSTY WINDS WITH ANY STORMS THAT FORM
BUT THINK THAT SPEEDS SHOULD BE LESS THAN 45 MPH DUE TO LESS
EVAPORATIVE COOLING...COURTESY OF THE HIGHER DEWPOINTS. MIGHT GET
CLOSE TO RECORDS AGAIN THIS AFTERNOON. NAM/GFS DO PROG ANOTHER
SHORT WAVE TO DROP SOUTH ALONG EASTERN PERIPHERY OF THE WESTERN
RIDGE AND MAY AGAIN ENHANCE RAIN CHANCES LATE THIS AFTERNOON OR
EVENING. HAVE PARED BACK POPS A LITTLE OVER THE COURSE OF THE
NEXT FEW DAYS. STRONGER VORT MAX DROPS SOUTH LATE SATURDAY BUT
IT MAY BE TOO FAR WEST.
HURRICANE DENNIS BEARING DOWN ON JAMAICA AND STILL FORECAST TO MOVE
INTO THE EASTERN GULF SATURDAY THEN ON TOWARD THE MOBILE BAY AREA
SUNDAY AFTERNOON. SWELLS FROM DENNIS MAY LEAD TO GREATER RUNUP ON
LOCAL BEACHES SATURDAY-MONDAY. OTHERWISE UNLESS MAJOR CHANGES OCCUR
THEN DENNISS REACH BE LIMITED TO AREAS EAST OF HERE. WILL STILL
CARRY CHANCE POPS MONDAY IN THE EAST SHOULD IT VEER A LITTLE FARTHER
WEST. DENNIS FORECAST TO TRACK NORTHWEST AFTER LANDFALL AND MAY
BRING SOME BETTER RAIN CHANCES TO THE EASTERN AREAS EARLY NEXT WEEK
WITH MOISTURE TRANSPORT GETTING STRONGER WITH THE SAME OR WARMER
AFTERNOON TEMPERATURES EXPECTED...AHH SUMMER
45
AVIATION...
VFR EXCEPT IN/NEAR ANY ISO TSRA. WEAK BOUNDARY STILL REMAINS IN
PLACE JUST N OF THE METRO AREA. UNTIL IT GRADUALLY WASHES OUT LATER
THIS EVENING IT COULD BE A FOCUS FOR PRECIP THRU THE PERIOD. LIKE
YDAY...FCST AFTERNOON SOUNDINGS DO SUPPORT DOWNBURSTS IN THE
STRONGER STORMS. PLANNING TO LEAVE MENTION OF PRECIP OUT OF THE 12Z
TAFS AND AMEND IF IT BECOMES NECESSARY. DIFFICULT WIND FCST ON TAP
AGAIN DUE TO WEAK PRESSURE GRADIENT IN PLACE. ONGOING TREND ALREADY
IN TAFS LOOK OK FOR NOW. 47
MARINE...
SWELLS ASSOCIATED FROM HURRICANE DENNIS SHOULD BEGIN REACHING THE
UPPER TEXAS COAST SUNDAY AFTERNOON...PEAKING SUN NIGHT AND
MONDAY...THEN DIMINISHING MONDAY NIGHT. SCA FLAGS LOOK LIKELY FOR AT
LEAST THE 20-60NM GROUP BY SUN NIGHT. ALL OF THIS OF COURSE IS
SUBJECT TO CHANGE DEPENDING ON THE EVENTUAL TRACK...SPEED AND
INTENSITY OF THE HURRICANE. 47
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
HEAT ADVISORY FROM UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES...
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA.
.GM...NONE.
&&Hazardous weather outlook, Jul 7, 5:30 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT THU JUL 7 2005
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-080300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
630 AM CDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
...HEAT ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES TIL 7 PM...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY. A FEW STORM THIS AFTERNOON DURING PEAK HEATING MAY BE STRONG
ENOUGH PRODUCE MICROBURST WINDS 30 TO 45 MPH BUT SHOULD BE VERY
ISOLATED IN NATURE. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE
IN THESE STRONGER STORMS.
IN ADDITION...A HEAT ADVISORY IS IN EFFECT FOR THE COASTAL
COUNTIES OF BRAZORIA...CHAMBERS...GALVESTON...JACKSON...AND MATAGORDA
THROUGH 7 PM. NEAR RECORD HIGH TEMPERATURES COMBINED WITH HIGH
RELATIVE HUMIDITY VALUES WILL CREATE HEAT INDEX VALUES OF 105 TO 111
DEGREES ACROSS THE ADVISORY AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Brazoria
- When
- July 7, 12:00 PM CST
- Where
- Brazoria County, Clute
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.017, -95.400
Storage building roof ripped off and blown over a neighboring row of storage units. The roof landed near another building.
Thunderstorm Wind, Houston
- When
- July 7, 12:00 PM CST
- Where
- Houston County, Grapeland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $9,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.483, -95.467
Thunderstorm Wind, Matagorda
- When
- July 7, 1:50 PM CST
- Where
- Matagorda County, Markham
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.950, -96.067
A couple of vehicle awnings blown down.
Thunderstorm Wind, Matagorda
- When
- July 7, 1:57 PM CST
- Where
- Matagorda County, Bay City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.983, -95.950
Thunderstorm Wind, Liberty
- When
- July 7, 4:44 PM CST
- Where
- Liberty County, Hardin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $13,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.150, -94.733
Trees and power lines down.
Thunderstorm Wind, Harris
- When
- July 7, 5:44 PM CST
- Where
- Harris County, Pasadena
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $14,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.700, -95.200
Power lines down in west Pasadena.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Maryland, July 7 to 8, 20052 deaths · 50 kt wind · 11 events
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Damaging Wind in North Dakota, July 7, 20051 death · 65 kt wind · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458686, 5458687, 5458688, 5458689, 5458690, 5458691.